Texas, 2007

Hail in Texas, May 30, 2007

May 30, 2007 · NWS OUN · 1 event in 1 county or zone

A cold front approached northern Texas from the northwest, with richmoisture in place ahead of the front. Thunderstorms developed developed over eastern Colorado and southwest Kansas before moving through much of Oklahoma during the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A cold front approached northern Texas from the northwest, with richmoisture in place ahead of the front. Thunderstorms developed developed over eastern Colorado and southwest Kansas before moving through much of Oklahoma during the early morning hours. Although much of the severe weather remained over southern and southeast Oklahoma, thunderstorms that moved into Clay county became severe with large hail. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 2:45 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, May 30, 2:45 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CDT WED MAY 30 2007

WELL DEVELOPED MCS IS MAKING STEADY PROGRESS ACROSS NORTHWEST
OKLAHOMA THIS MORNING. MODELS HAVE STRUGGLED WITH DEVELOPMENT
AND MOVEMENT THIS FAR SOUTH...BUT CURRENT TRENDS SUGGEST THAT
BEST CHANCES MAY REMAIN ALONG AND NORTH OF I-40 CORRIDOR. THIS
WOULD BRING STRONG STORMS INTO THE METRO AREA NEAR SUNRISE WITH
THE THREAT FOR LOCALLY HEAVY RAINFALL.

EXACT EVOLUTION OF CONVECTION THIS MORNING WILL HAVE MAJOR IMPACT
CONCERNING BOUNDARIES FOR REDEVELOPMENT THIS AFTERNOON AND
EVENING. FOR NOW HAVE TRENDED MORE WITH THE NAM WHICH WILL FOCUS
STORMS FROM SOUTHWEST/WESTERN NORTH TEXAS THROUGH CENTRAL AND
NORTH CENTRAL OKLAHOMA.

BY THURSDAY UPPER LOW WILL BECOME NEARLY STATIONARY OVER THE NORTHERN
PLAINS BEFORE MOVING SOUTHEAST LATE FRIDAY INTO SATURDAY.
THEREFORE THE FRONT WILL LIKELY LIFT NORTHWARD INTO THE CENTRAL
PLAINS ON THURSDAY AND FOCUS MORE ORGANIZED CONVECTION ACROSS THIS
REGION. CONVECTION ACROSS CENTRAL PLAINS MAY PUSH BOUNDARY
SOUTHWARD INTO AT LEAST NORTHERN PARTS OKLAHOMA LATE THURSDAY INTO
FRIDAY SO HIGHEST POPS WILL REMAIN ACROSS NORTHERN PARTS OF FA.

SOUTHERN PLAINS WILL TRANSITION TO NORTHWEST FLOW EARLY IN THE WEEKEND
AS UPPER LOW MOVES INTO GREAT LAKES REGION. THIS MAY ALLOW FOR
CONVECTIVE SYSTEMS TO DEVELOP OVER THE HIGHER TERRAIN AND MOVE ACROSS
AT LEAST WESTERN PARTS OF FA SATURDAY AND MAYBE SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  63  80  66 /  70  50  30  30
HOBART OK         80  61  81  65 /  50  50  30  30
WICHITA FALLS TX  84  66  84  68 /  50  50  30  20
GAGE OK           74  54  80  61 /  30  20  40  40
PONCA CITY OK     75  61  78  64 /  70  50  40  40
DURANT OK         83  68  81  69 /  40  40  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, May 30, 5:10 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CDT WED MAY 30 2007

OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
610 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THROUGH EARLY MORNING...THE BEST CHANCE FOR SEVERE THUNDERSTORMS
WILL BE SOUTHEAST OF A LINE FROM LAWTON TO PAULS VALLEY AND SEMINOLE
OKLAHOMA.

THIS AFTERNOON AND THIS EVENING THE SLIGHT RISK AREA IS SOUTHEAST
OF A LINE FROM WOODWARD TO ELK CITY AND HOLLIS.

TIMING...
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS PARTS OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS FROM 6 AM THROUGH 9 AM.  SEVERE
THUNDERSTORMS MAY REDEVELOP BY 6 PM AND CONTINUE THROUGH THE
OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS EARLY THIS MORNING
AND AGAIN THIS AFTERNOON AND EVENING.

DISCUSSION...
A LARGE THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MID MORNING.  ALTHOUGH MID
AND UPPER LEVEL WINDS ACROSS THIS AREA ARE NOT PARTICULARLY STRONG...
WEAK TO MODERATE INSTABILITY WILL ALLOW FOR THUNDERSTORMS TO BECOME
SEVERE ALONG THE LEADING EDGE OF THE COMPLEX.  DAMAGING WINDS TO 65
MPH AND QUARTER SIZE HAIL WILL BE THE MAIN THREATS. OTHER SCATTERED
THUNDERSTORMS DEVELOPING AHEAD OF THIS COMPLEX OVER SOUTHERN
OKLAHOMA WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLARS.

THE THUNDERSTORM COMPLEX WILL MOVE QUICKLY SOUTH OF THE RED RIVER BY
MID MORNING.  BY LATE AFTERNOON...HEATING WILL RESULT IN MODERATE TO
HIGH INSTABILITY FROM WESTERN NORTH TEXAS THROUGH CENTRAL AND NORTH
CENTRAL OKLAHOMA.  OUTFLOW WINDS FROM THE MORNING COMPLEX AND A COLD
FRONT WILL PROVIDE THE FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS.  HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ACROSS PARTS OF SOUTHERN AND SOUTHEAST OKLAHOMA
OVER THE WEEKEND HAS LEFT THE AREA MORE SUSCEPTIBLE TO FLASH
FLOODING.  A FEW AREAS MAY RECEIVE 1 TO 2 INCHES OF RAINFALL
EARLY THIS MORNING WHICH WILL RESULT IN FLOODING OF POOR DRAINAGE
AREAS AS WELL AS STREAMS AND CREEKS.  BE ESPECIALLY CAREFUL OF
LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL STALL OVER THE REGION THIS EVENING AND WILL
LIKELY LIFT NORTH INTO PARTS OF KANSAS DURING THE DAY.  THE FRONT
WILL BE THE FOCUS FOR ADDITIONAL SHOWERS AND STORMS AND ANOTHER
LARGE COMPLEX MAY DEVELOP THURSDAY NIGHT INTO FRIDAY MORNING.
THUNDERSTORMS ASSOCIATED WITH THIS COMPLEX MAY MOVE INTO NORTHERN
OKLAHOMA EARLY FRIDAY. BY THE WEEKEND...A SLIGHT CHANGE IN THE
UPPER-AIR PATTERN WILL KEEP THUNDERSTORMS IN THE FORECAST...WITH
NIGHT-TIME AND MORNING THUNDERSTORM COMPLEXES THE PRIMARY MODE.

OTHER HAZARDOUS WEATHER...
AS THE NORTHWEST-FLOW PATTERN EVOLVES...PERIODS OF HEAVY RAIN WILL
CONTINUE TO BE POSSIBLE THROUGH THE WEEKEND.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, May 30, 5:44 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 AM CDT WED MAY 30 2007

OKZ048-301200-
ATOKA OK-
644 AM CDT WED MAY 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 49 MILES NORTHWEST OF
CHOCKIE TO 42 MILES WEST OF BOGGY DEPOT STATE PARK AT 644 AM CDT...
MOVING SOUTHEAST AT 20 MPH.

STRONG WINDS AND VERY HEAVY RAINFALL WILL OCCUR.

PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WR
Local storm report, May 30, 5:47 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 AM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     9 E LEXINGTON           35.02N 97.18W
05/30/2007                   CLEVELAND          OK   NWS EMPLOYEE

            8 INCH TREE LIMB DAMAGED PUMP HOUSE

&&

DA
Special weather statement, May 30, 5:58 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 AM CDT WED MAY 30 2007

OKZ051-301245-
MARSHALL OK-
658 AM CDT WED MAY 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 30 MILES NORTH OF
OAKLAND TO 28 MILES WEST OF OAKLAND AT 658 AM CDT...MOVING EAST AT 40
MPH.

HEAVY RAINFALL RATES AND STRONG WINDS CAN BE EXPECTED.

PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WR
Special weather statement, May 30, 6:00 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED MAY 30 2007

OKZ052-301300-
BRYAN OK-
700 AM CDT WED MAY 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 41 MILES NORTH OF
ARMSTRONG TO 46 MILES WEST OF CALERA AT 700 AM CDT...MOVING SOUTHEAST
AT 30 MPH.

VERY HEAVY RAINFALL AND STRONG WINDS CAN BE EXPECTED.

PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

WR
Special weather statement, May 30, 6:17 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 AM CDT WED MAY 30 2007

OKZ048-301300-
ATOKA OK-
717 AM CDT WED MAY 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 16 MILES WEST OF
WARDVILLE TO 28 MILES WEST OF BOGGY DEPOT STATE PARK AT 717 AM CDT...
MOVING EAST AT 25 MPH.

VERY HEAVY RAINFALL AND STRONG WINDS CAN BE EXPECTED WITH THESE
STORMS.

PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, May 30, 6:37 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 AM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     SHAWNEE                 35.34N 96.92W
05/30/2007                   POTTAWATOMIE       OK   PUBLIC

            ROOF BLOWN OFF BLDG AT GORDON COOPER VO-TECH

0609 AM     TSTM WND DMG     SHAWNEE                 35.34N 96.92W
05/30/2007                   POTTAWATOMIE       OK   PUBLIC

            BOARD BLOWN INTO WIND SHEILD OF MOVING VEHICLE.

&&

DW

The radar

The Altus AFB radar (KFDR), 81 km away, was scanning. The volume nearest the first event began at 12:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
May 30, 6:40 AM CST
Where
Clay County, 1 mi E of Jolly
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.870, -98.333

Hail reported on HWY 287.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35137.